Evidence map›Paper›PMID 30567109›Full record

ArticleBMJ case reports2018

Tumour lysis syndrome: a rare side effect of imatinib therapy for GIST.

Juliann Ondecker, Geno Kordic, Kim Jordan

Abstract readCase Reports
In one paragraph

Article in BMJ case reports, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed.

  1. Observational
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Juliann OndeckerMed One Hospitalist Internal Medicine, Riverside Methodist Hospital, Columbus, Ohio, USA.
Geno KordicInternal Medicine, Riverside Methodist Hospital, Columbus, Ohio, USA.
Kim JordanInternal Medicine, Riverside Methodist Hospital, Columbus, Ohio, USA.ORCID http://orcid.org/0000-0003-4969-603X

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Tumour lysis syndrome (TLS) is a life-threatening complication wherein massive tumour cell lysis results in severe metabolic abnormalities. TLS generally follows chemotherapy of rapidly proliferating haematological malignancies; spontaneous TLS and TLS from treatment of solid tumours are infrequently reported. We present a rare case of TLS following treatment of a large gastrointestinal stromal tumour (GIST) in a 63- year-old man. Imatinib was started for tumour size reduction prior to surgical intervention and in 5 days the patient developed metabolic derangements consistent with TLS. Imatinib was held and fluids, allopurinol and rasburicase were started. All metabolic abnormalities resolved in 3 days. Imatinib was restarted, and he eventually underwent surgical intervention. This is the second case demonstrating successful reinitiation of imatinib following TLS when treating GIST. We highlight the importance of risk factor assessment and need for pre-emptive therapy to prevent TLS when using tyrosine kinase inhibitor therapy.

Indexed as

AllopurinolDiagnosis, DifferentialGastrointestinal Stromal TumorsHumansImatinib MesylateMaleMiddle AgedProtein Kinase InhibitorsRisk FactorsTreatment OutcomeTumor Lysis SyndromeUrate OxidaseAllopurinolImatinib MesylateProtein Kinase InhibitorsrasburicaseUrate Oxidasegastroenterologytyrosine kinase inhibitorunwanted effects / adverse reactions

Identifiers

PMID30567109
PMCPMC6301476

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.